Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Charleston, WV
NWS Charleston, WV issued this special weather statement at Aug 1, 2021, 2:07 PM EDT for Perry County, Ohio. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2021, 2:07 PM EDT (18:07 UTC)
- Expired
- Aug 1, 2021, 2:45 PM EDT
- In force
- 38 min
- Issued by
- NWS Charleston, WV
County Perry County, OH
The radar
The Cincinnati radar (KILN), 136 km from the middle of the area, began a volume at 18:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.1 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1296 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
292
WWUS81 KRLX 011807
SPSRLX
Special Weather Statement
National Weather Service Charleston WV
207 PM EDT Sun Aug 1 2021
OHZ066-011845-
Perry-
207 PM EDT Sun Aug 1 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN PERRY
COUNTY...
At 206 PM EDT, a line of strong thunderstorms were over Harbor
Hills, or near Heath, moving southeast at 30 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Somerset, Perry State Forest, Thornport, Harbor Hills, Thornville and
Glenford.
LAT...LON 3993 8242 3992 8241 3991 8217 3982 8217
3982 8212 3973 8223 3976 8240 3983 8240
3984 8247 3992 8247 3993 8246
TIME...MOT...LOC 1806Z 310DEG 24KT 3995 8243
$$
08What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Aug 1, 2:01 PM EDT, 6 minutes earlier.
Area forecast discussion, Aug 1, 2:01 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 201 PM EDT Sun Aug 1 2021 .SYNOPSIS... Upper level disturbance brings showers and perhaps a few rumbles of thunder this afternoon. Slow upper level trough brings hazy skies and unsettled weather at times for the work week. && .NEAR TERM /THROUGH TONIGHT/... As of 950 AM Sunday... A few showers continue to move east over the mountains this morning and are expected to exit in the next couple of hours. Aside from a few changes to sky grids, the current forecast remains on track. As of 615 AM Sunday... Made some minor changes to PoP and sky grids to reflect current observed trends and 06Z guidance. As of 125 AM Sunday... At this hour, synoptic ascent associated with the right rear quadrant of a departing shared energy area 125KT H250 jet streak over PA is squeezing out some mainly light rain showers south and east of the Ohio River. As this feature continues off to the east these showers should taper off from west to east as we head toward daybreak. This afternoon, troughing in the northern stream approaching the region with a weak associated cold front. Daytime heating via filtered sunshine through scattered to broken low cloud cover ahead of this feature will allow for modest surface based destabilization, with generally less than 500J/kg of MLCAPE advertised by the latest meso models with equilibrium levels around the minus 20C isotherm. This should yield increasing shower chances and perhaps a few rumbles of thunder through the afternoon and early evening hours along and perhaps a little behind this feature as slightly cooler air works in aloft - but the core of colder air generally remains off to our northern over the Great Lakes with greater chances for thunderstorms. Skies clear overnight except in mountain upslope where clouds may persist. An extended fetch of northwesterly flow will likely yield increasing low level particulate loads from upstream wildfires along the Manitoba/Ontario border. As a result, have included some haze in the surface weather grids overnight along with some haze enhanced valley fog. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... As of 155 PM Sunday... Showers or storms will decay quickly after sunset across central and eastern portions of our CWA Monday evening. However, convection should fire up again over these sectors fueled by diurnal heating and orographic effects Tuesday. Have coded chance/likely PoPs to account for afternoon/evening convection. A broad upper-level trough sets up across the lower Midwest and the upper Southeast US during this period. Chances for diurnal afternoon and evening showers and thunderstorms will be present Tuesday with the best chances focused along the mountains. Shower and storm chances will then diminish Tuesday night with the loss of daytime heating. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... As of 155 PM Sunday... The slow moving, broad upper-level trough will deepen to become a closed low over over KY/IN/OH borders by Wednesday. A series of vorticity maxima will rotate around this low to affect the local area with periods of rain and perhaps thunderstorms. The GFS models show a stronger shortwave embedded within the circulation lifting northeast across the KY/OH/WV Tri-state area overnight Wednesday into Thursday. The mother trough then ejects quickly northeast on Friday. Yet another upper level trough digs over the Southeast US affecting the local area Saturday. Overall, two upper level troughs will bring a series of shortwaves providing necessary forcing to sustain chances for showers and storms through the end of the period. Shower activity will be confined to the eastern mountains and extreme southern WV coalfields during the afternoon and evenings through the weekend. Temperatures will gradually warm up through the long term period, reaching to around normal mid to late week. By the weekend, temperatures are expected to surpass normal values, reaching up into the lower 90s across the lowlands and in the mid 70s to 80s along the higher elevations. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... As of 145 PM Sunday... A cold front approaching from the northwest will bring showers and storms into the area this afternoon and evening. VFR should continue in most locations though lower CIGs/VIS are possible within any showers or storms. Once the front exits, drier conditions are expected and some haze may be drawn into the area. With clearing skies overnight, valley fog will likely develop causing MVFR to LIFR conditions into the morning. CIGs/VIS will improve as fog dissipates after sunrise and then VFR is expected through the end of the period. This afternoon, winds will be 5-10KTs with gusts around 20kts. Behind the front, winds will be from the northwest. Calm to light winds are expected overnight. Winds shift to the north on Monday with speeds around 5-10KTs. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z MONDAY... FORECAST CONFIDENCE: Medium. ALTERNATE SCENARIOS: Timing of showers/storms may vary from TAFs. Intensity and duration of fog tonight may also vary. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H H H H H H H H M M H PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H H H AFTER 18Z MONDAY... Patchy valley fog possible Tuesday morning. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...ARJ/JLB NEAR TERM...JP/JLB SHORT TERM...ARJ LONG TERM...ARJ AVIATION...JLB
Hazardous weather outlook, Aug 1, 2:55 AM EDT, 11 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 255 AM EDT Sun Aug 1 2021 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-515>526-020700- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne- Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha- Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton- Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas-Northwest Randolph-Southeast Randolph- 255 AM EDT Sun Aug 1 2021 This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, southwest Virginia and much of West Virginia. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time.
In the hours before
Special weather statement, Aug 1, 2:07 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston WV
207 PM EDT Sun Aug 1 2021
OHZ066-011845-
Perry-
207 PM EDT Sun Aug 1 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN PERRY
COUNTY...
At 206 PM EDT, a line of strong thunderstorms were over Harbor
Hills, or near Heath, moving southeast at 30 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Somerset, Perry State Forest, Thornport, Harbor Hills, Thornville and
Glenford.
LAT...LON 3993 8242 3992 8241 3991 8217 3982 8217
3982 8212 3973 8223 3976 8240 3983 8240
3984 8247 3992 8247 3993 8246
TIME...MOT...LOC 1806Z 310DEG 24KT 3995 8243
08The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 2:43 PM EDT | Special Weather Statement | RLX | Perry | 47 min |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.